Format

Send to

Choose Destination
Clin Neurol Neurosurg. 2008 May;110(5):496-9. doi: 10.1016/j.clineuro.2008.01.003. Epub 2008 Mar 4.

Cerebellar cognitive affective syndrome associated with topiramate.

Author information

1
Department of Linguistics, Vrije Universiteit Brussel, Brussels, Belgium.

Abstract

The cerebellar cognitive affective syndrome (CCAS) represents a spectrum of cerebellar-induced neurocognitive and affective disturbances. In this report a patient is described who developed CCAS under a treatment with standard daily dose of the anti-epileptic drug topiramate (TPM). Cognitive disturbances consisted of impaired visuo-spatial memory, concentration deficits and executive dysfunctions. Behavior and affect were characterized by marked mood-swings and several disinhibited symptoms. After a gradual discontinuation of treatment with topiramate, a complete remission of the cognitive and affective symptoms was observed within 6 weeks. Functional neuroimaging studies by means of SPECT were conducted 2 weeks and 8 months following TPM discontinuation. This case report seems to suggest that functional disruption of the cerebello-cerebral circuitry, leading to CCAS, can follow treatment with topiramate.

PMID:
18304728
DOI:
10.1016/j.clineuro.2008.01.003
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center